Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 236, NWS San Francisco Bay Area, CA

October 17, 2017

NWS San Francisco Bay Area, CA issued this small craft advisory at Oct 17, 2017, 2:31 PM PDT. It took effect at Oct 18, 2017, 2:00 PM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2017, 2:31 PM PDT (21:31 UTC)
In effect from
Oct 18, 2017, 2:00 PM PDT
Expired
Oct 19, 2017, 6:00 AM PDT
In force
16 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

144 
WHUS76 KMTR 172131
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
231 PM PDT TUE OCT 17 2017

PZZ565-180545-
/O.NEW.KMTR.SC.Y.0236.171018T2100Z-171019T1000Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
231 PM PDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 3 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 3 AM
PDT THURSDAY.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
071 
WHUS76 KMTR 180413
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
913 PM PDT TUE OCT 17 2017

PZZ565-181215-
/O.CON.KMTR.SC.Y.0236.171018T2100Z-171019T1000Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
913 PM PDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO
3 AM PDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO
3 AM PDT THURSDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
759 
WHUS76 KMTR 181052
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
352 AM PDT WED OCT 18 2017


PZZ530-181900-
/O.EXB.KMTR.SC.Y.0236.171018T2100Z-171019T1100Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-
352 AM PDT WED OCT 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
4 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
4 AM PDT THURSDAY.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR
OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR
MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ565-181900-
/O.EXT.KMTR.SC.Y.0236.171018T2100Z-171019T1300Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
352 AM PDT WED OCT 18 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM PDT THURSDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 7 FEET.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
577 
WHUS76 KMTR 181612
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
912 AM PDT WED OCT 18 2017


PZZ565-190015-
/O.CON.KMTR.SC.Y.0236.171018T2100Z-171019T1300Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
912 AM PDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 6 AM PDT THURSDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 7 FEET.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ530-190015-
/O.CON.KMTR.SC.Y.0236.171018T2100Z-171019T1100Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-
912 AM PDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 4 AM PDT THURSDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR
OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR
MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
156 
WHUS76 KMTR 182130
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
230 PM PDT WED OCT 18 2017


PZZ570-190530-
/O.NEW.KMTR.SC.Y.0237.171020T0000Z-171020T1600Z/
POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE-
230 PM PDT WED OCT 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 9 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 9 AM PDT
FRIDAY.

* WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS...14 TO 19 FEET AT A PERIOD OF 17 TO 19 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO 
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED 
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ571-190530-
/O.NEW.KMTR.SC.Y.0237.171020T0400Z-171020T1600Z/
POINT REYES TO PIGEON POINT 10 TO 60 NM OFFSHORE-
230 PM PDT WED OCT 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THURSDAY TO 9 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 PM THURSDAY TO 9 AM PDT
FRIDAY.

* WINDS...NORTHWEST AROUND 15 KT WITH GUSTS UP TO 20 KT.

* SEAS...14 TO 19 FEET AT A PERIOD OF 18 TO 19 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO 
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED 
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-190530-
/O.NEW.KMTR.SC.Y.0237.171020T0400Z-171020T1600Z/
PIGEON POINT TO POINT PINOS 10 TO 60 NM OFFSHORE-
230 PM PDT WED OCT 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THURSDAY TO 9 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 PM THURSDAY TO 9 AM PDT
FRIDAY.

* WINDS...NORTHWEST AROUND 15 KT WITH GUSTS UP TO 20 KT.

* SEAS...12 TO 17 FEET AT A PERIOD OF 18 TO 19 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO 
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED 
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-190530-
/O.NEW.KMTR.SC.Y.0237.171020T0400Z-171020T1600Z/
POINT ARENA TO POINT REYES TO 10 NM-
230 PM PDT WED OCT 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THURSDAY TO 9 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 PM THURSDAY TO 9 AM PDT
FRIDAY.

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS...12 TO 17 FEET AT A PERIOD OF 18 TO 19 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO 
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED 
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-190530-
/O.CON.KMTR.SC.Y.0236.000000T0000Z-171019T1300Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
230 PM PDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
THURSDAY...

* WINDS...NORTHWEST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ530-190530-
/O.CON.KMTR.SC.Y.0236.000000T0000Z-171019T1100Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-
230 PM PDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT
THURSDAY...

* WINDS...SOUTHWEST 15 TO 25 KT.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR
OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR
MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
765 
WHUS76 KMTR 190406
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
906 PM PDT WED OCT 18 2017

PZZ530-190515-
/O.CAN.KMTR.SC.Y.0236.000000T0000Z-171019T1100Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
906 PM PDT WED OCT 18 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$

PZZ570-191215-
/O.CON.KMTR.SC.Y.0237.171020T0000Z-171020T1600Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
906 PM PDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THURSDAY TO
9 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THURSDAY TO
9 AM PDT FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ571-191215-
/O.CON.KMTR.SC.Y.0237.171020T0400Z-171020T1600Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
906 PM PDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THURSDAY TO
9 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THURSDAY TO
9 AM PDT FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-191215-
/O.CON.KMTR.SC.Y.0237.171020T0400Z-171020T1600Z/
WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM-
906 PM PDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THURSDAY TO
9 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THURSDAY TO
9 AM PDT FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-191215-
/O.CON.KMTR.SC.Y.0236.000000T0000Z-171019T1300Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
906 PM PDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ540-191215-
/O.CON.KMTR.SC.Y.0237.171020T0400Z-171020T1600Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
906 PM PDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THURSDAY TO
9 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THURSDAY TO
9 AM PDT FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
122 
WHUS76 KMTR 190949
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
249 AM PDT THU OCT 19 2017

PZZ545-191800-
/O.NEW.KMTR.RB.Y.0019.171020T0400Z-171021T1000Z/
/O.EXB.KMTR.SC.Y.0237.171020T0400Z-171021T1000Z/
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO
10 NM-
249 AM PDT THU OCT 19 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 9 PM THIS
EVENING TO 3 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR ROUGH BAR HAS ALSO
BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR ROUGH BAR IS IN EFFECT
FROM 9 PM THIS EVENING TO 3 AM PDT SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ565-191800-
/O.CON.KMTR.SC.Y.0236.000000T0000Z-171019T1300Z/
/O.EXB.KMTR.SC.Y.0237.171020T0400Z-171021T1000Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
249 AM PDT THU OCT 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
6 AM PDT EARLY THIS MORNING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ576-191800-
/O.EXB.KMTR.SC.Y.0237.171020T0400Z-171021T1000Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
249 AM PDT THU OCT 19 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-191800-
/O.EXB.KMTR.SC.Y.0237.171020T0400Z-171021T1000Z/
COASTAL WATERS FROM PIGEON POINT TO POINT PINOS CALIFORNIA OUT TO
10 NM-
249 AM PDT THU OCT 19 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-191800-
/O.EXB.KMTR.SC.Y.0237.171020T0400Z-171020T1000Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
249 AM PDT THU OCT 19 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ531-191800-
/O.EXB.KMTR.SC.Y.0237.171020T0400Z-171020T1000Z/
SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE-
249 AM PDT THU OCT 19 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-191800-
/O.EXB.KMTR.SC.Y.0237.171020T0400Z-171021T1000Z/
MONTEREY BAY-
249 AM PDT THU OCT 19 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-191800-
/O.EXT.KMTR.SC.Y.0237.171020T0000Z-171021T1000Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
249 AM PDT THU OCT 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 5 PM THIS
AFTERNOON TO 3 AM PDT SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ571-191800-
/O.EXT.KMTR.SC.Y.0237.171020T0400Z-171021T1000Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
249 AM PDT THU OCT 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-191800-
/O.EXT.KMTR.SC.Y.0237.171020T0400Z-171021T1000Z/
WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM-
249 AM PDT THU OCT 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-191800-
/O.EXT.KMTR.SC.Y.0237.171020T0400Z-171021T1000Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
249 AM PDT THU OCT 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PDT SATURDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT STEEP WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 1:39 PM PDT, 52 minutes earlier.

Area forecast discussion, Oct 17, 1:39 PM PDT, 52 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
139 PM PDT Tue Oct 17 2017

.SYNOPSIS...After two very warm days, a gradual cooling trend is
forecast for today and tomorrow. The pattern will then change as
a system drops down from the north and brings generally light
rainfall to parts of the area late Thursday into Friday.

&&

.DISCUSSION...as of 1:39 PM PDT Tuesday...Mid and high level
clouds continue to stream over the San Francisco Bay Area and
central California coast this afternoon as a vort max approaches
Point Conception. This has allowed for some showers and even a
some thunderstorms to develop offshore earlier this morning. While
the best chances for any shower and thunder activity will remain
in San Luis Obispo and Santa Barbara Counties, can't rule out a
stray shower or even a few rumbles of thunder to make it into the
southern third of Monterey County as well as over the southern
coastal waters south of Big Sur. This vort max will quickly push
east into Kern County overnight and continue east on Wednesday.

Across the region this afternoon, temperatures are generally
running about 3 to 8 degrees cooler than what they were at this
time yesterday. This is largely due to a weak shortwave that has
rippled through the area that has allowed for 500 mb heights to
fall from 590 decameters in yesterday's 12Z Oakland sounding to
585 decameters at 12Z today. Additionally dewpoints are generally
up by about 3 to 9 degrees compared to yesterday. When all is set
and done today, expect high temperatures to reach the middle 60s
to middle 70s along the coast and middle 70s to middle 80s for
interior areas.

Temperatures are expected to continue a downward trend through
the end of the week as an upper level low currently centered south
of the Aleutian Islands is forecast to slide southeastward toward
coastal British Columbia by early Thursday. A front will extend
southward along the Pacific Northwest and into parts of northern
California, and will bring with it increasing chances of rain by
late Thursday and overnight into Friday morning. At this point,
models are becoming more consistent run-to-run and are advertising
up to around 0.25" in the North Bay, up to 0.10" around San
Francisco, and maybe up to a few one-hundredths around Monterey.
Motorists should be prepared for locally wet and/or slick roadways
during the Friday morning commute, particularly those commuting
in/around the North Bay.

Skies will eventually clear by the afternoon hours for many as the
decaying frontal system passes through. Forecast models continue
to advertise a building ridge over California heading into the
weekend and into early next week. This will result in a warming
and drying trend as temperatures climb back to above normal
levels.

&&

.AVIATION...as of 10:40 AM PDT Tuesday...For 18z tafs. Currently
VFR to MVFR conditions across the area with smoke from various
wildfires reducing visibilities. Winds will begin to transition to
onshore flow later today remaining relatively light. Patchy
coastal stratus and fog may return to the immediate coast this
evening, as of now not expecting low cigs to impact terminals
aside from possibly KMRY and KSNS tomorrow morning.

Vicinity of KSFO...VFR with haze from wildfire smoke. Latest HRRR
smoke forecast suggests visibilities will improve this afternoon.
Winds light and variable until 22z then NW-N near 10 knots into
the evening.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...VFR, with reduced visibilities to MVFR
possible today due to the wildfire in the Santa Cruz Mountains.
Stratus to return late tonight or early tomorrow morning. Latest
guidance suggests IFR cigs will hold off until early tomorrow
morning, tafs will be updated should this change.

&&

.FIRE WEATHER...as of 10:35 PM PDT Monday...A pattern change is
on the way, with a general cooling, moistening trend and the
possibility of wetting rains arriving this week. Winds will begin
to shift and become more onshore tonight, helping to bring the
cooler temps, moister air mass, and improved air quality for many
areas. Temperatures will decrease a few to several degrees each of
the next 3 days, returning to near normal temperatures by mid
week. Humidities will also increase given the cooler temperatures
and onshore flow. Some uncertainty regarding the upcoming rains.

A convective complex off of the Baja California coast located on
the southwestern flank of the exiting ridge will bring a slight
chance of thunderstorms southern Monterey and San Benito counties
from late this morning through the evening.

Model data now indicates light non-wetting warm sector precip
arriving late morning Thursday, while the main band of cold
frontal precipitation arriving Thursday evening through Friday
morning. This system will bring wetting rains to some areas but
not others, with the best chance of wetting rains over the North
Bay mountains and hills, where fires are most active. Much less
precipitation is expected farther southward and/or at lower
elevations.

&&

.MARINE...as of 01:26 PM PDT Tuesday...A system is currently
moving to the northeast towards the coastal waters that has
lightning associated with it. This will bring a chance of
thunderstorms to the southern waters late this morning  and into
this evening. A trough and cold front will move across  the
coastal waters from the Gulf of Alaska late Thursday. The cold
front will be accompanied by light rain. A moderate to long
period mixed northwesterly and southerly swell is expected this
afternoon and tonight. A very large northwesterly swell train, the
largest of the season to date, will then arrive over the waters
Thursday night lasting through the period. This large swell will
create hazardous conditions.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...NONE.

&&

PUBLIC FORECAST: Rowe
AVIATION: AS
MARINE: AS
FIRE WEATHER: DRP

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.